Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Constant Diarrhea
Jun 4, 1999

I'm having constant diarrhea, which I think (but don't want to believe) is due to drug's secondary effects (and if it is, am I supposed to just get used to it?). I take Epivir, D4-T, Ritonavir and Saquinavir for about 2,5 years. My viral load is raising (1300 - seven months ago) but my CD4 is okay now (470). I have a history of cryptosporidiosis and stay always worried. Everything I eat becomes a disaster the next day and I try always to eat grilled food , no leaves sallads...

Sometimes I have to take Imosec pills (I don't know if the name is this in English) to leave home! I don't know if it's advisable!

Resuming, I would like to know if there's a way of getting rid of the diarrhea or at least eating a kind of food that would help me to minimize the problem.I live in Brazil.

Anyway, I'll be checking this site looking for answers.I'm getting desperate. Thanks a lot for any adivice.

Response from Dr. Fisher

First of all you should have your stool examined to see if you have cryptosporidiosis again or another infection causing the diarrhea. A sigmoidoscopy or colonoscopy might even be necessary to be certain.

However the combination of saquinavir and ritonavir frequently causes diarrhea, though usually not as debilitating as yours. You should talk to your doctor about this!

I'm not familiar with imosec.

For food think of the BRAT diet: B for bananas, R for rice, A for apples (fruit, sauce or juice), T for tea (for fluid).

Avoid dairy products, fresh vegetables. Nonfat yogurt is a good supplement as is glutamine and pancreatic enzymes.

Alvan Fisher, M.D.



Previous
Diarrhea / Wasting
Next
Weight and Fat reduction.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement